×

zbMATH — the first resource for mathematics

Well-poised hypergeometric series for Diophantine problems of zeta values. (English) Zbl 1156.11326
Summary: It is explained how the classical concept of well-poised hypergeometric series and integrals becomes crucial in studying arithmetic properties of the values of Riemann’s zeta function. By these well-poised means we obtain: (1) a permutation group for linear forms in 1 and \(\zeta(4)=\pi^4 /90\) yielding a conditional upper bound for the irrationality measure of \(\zeta(4)\); (2) a second-order Apéry-like recursion for \(\zeta(4)\) and some low-order recursions for linear forms in odd zeta values; (3) a rich permutation group for a family of certain Euler-type multiple integrals that generalize so-called Beukers’ integrals for \(\zeta(2)\) and \(\zeta(3)\).
Note: There is an obvious misprint in the title: replace service by series.

MSC:
11J72 Irrationality; linear independence over a field
11J81 Transcendence (general theory)
33C20 Generalized hypergeometric series, \({}_pF_q\)
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Aleksentsev, Yu M., On the measure of approximation for the number π by algebraic numbers. 66:4 (1999), 483-493. · Zbl 1395.11108
[2] Andrews, G.E., The well-poised thread: An organized chronicle of some amazing summations and their implications. The Ramanujan J.1:1 (1997), 7-23. · Zbl 0934.11050
[3] Apéry, R., Irrationalité de ζ(2) et ζ(3). Astérisque61 (1979), 11-13. · Zbl 0401.10049
[4] Bailey, W.N., Generalized hypergeometric series. Cambridge Math. Tracts32 (Cambridge Univ. Press, Cambridge, 1935); 2nd reprinted edition Stechert-Hafner, New York-London, 1964. · JFM 61.0406.01
[5] Ball, K., Rivoal, T., Irrationalité d’une infinité de valeurs de la fonction zêta aux entiers impairs. Invent. Math.146:1 (2001), 193-207. · Zbl 1058.11051
[6] Beukers, F., A note on the irrationality of ζ(2) and ζ(3). Bull. London Math. Soc. 11:3 (1979), 268-272. · Zbl 0421.10023
[7] Beukers, F., Padé approximations in number theory. 888, Springer-Verlag, Berlin, 1981, 90-99. · Zbl 0478.10016
[8] Beukers, F., Irrationality proofs using modular forms. Astérisque147-148 (1987), 271-283. · Zbl 0613.10031
[9] Beukers, F., On Dwork’s accessory parameter problem. Math. Z.241:2 (2002), 425-444. · Zbl 1023.34081
[10] De Bruijn, N.G., Asymptotic methods in analysis. North-Holland Publ., Amsterdam, 1958. · Zbl 0082.04202
[11] Cohen, H., Accélération de la convergence de certaines récurrences linéaires, Séminaire de Théorie des nombres de Bordeaux (Année 1980-81), exposé 16, 2 pages. · Zbl 0479.10023
[12] Gutnik, L.A., On the irrationality of certain quantities involving ζ(3). Uspekhi Mat. Nauk [Russian Math. Surveys] 34:3 (1979), 190; Acta Arith.42:3 (1983), 255-264. · Zbl 0437.10015
[13] Hancl, J., A simple proof of the irrationality of π4. Amer. Math. Monthly93 (1986), 374-375. · Zbl 0597.10029
[14] Hata, M., Legendre type polynomials and irrationality measures. J. Reine Angew. Math.407:1 (1990), 99-125. · Zbl 0692.10034
[15] Jones, W.B., Thron, W.J., Continued fractions. Analytic theory and applications. Encyclopaedia Math. Appl. Section: Analysis11, Addison-Wesley, London, 1980. · Zbl 0603.30009
[16] Nesterenko, Yu V., A few remarks on ζ(3). 59:6 (1996), 865-880. · Zbl 0888.11028
[17] Nesterenko, Yu V., Integral identities and constructions of approximations to zeta val-. ues. J. Théor. Nombres Bordeaux15 (2003), ?-?. · Zbl 1090.11047
[18] Nesterenko, Yu V., Arithmetic properties of values of the Riemann zeta function and generalized hypergeometric functions in preparation (2002).
[19] Petkovšek, M., Wilf, H.S., Zeilberger, D., A = B. A. K. Peters, Ltd., Wellesley, MA, 1997.
[20] Van Der Poorten, A., A proof that Euler missed... Apéry’s proof of the irrationality of ζ(3). An informal report, Math. Intelligencer1:4 (1978/79), 195-203. · Zbl 0409.10028
[21] Rhin, G., Viola, C., On a permutation group related to ζ(2). Acta Arith.77:1 (1996), 23-56. · Zbl 0864.11037
[22] Rhin, G., Viola, C., The group structure for ζ(3). Acta Arith.97:3 (2001), 269-293. · Zbl 1004.11042
[23] Rivoal, T., La fonction zêta de Riemann prend une infinité de valeurs irrationnelles aux entiers impairs. C. R. Acad. Sci. Paris Sér. I Math.331:4 (2000), 267-270. · Zbl 0973.11072
[24] Rivoal, T., Propriétés diophantiennes des valeurs de la fonction zêta de Riemann aux entiers impairs. Thèse de Doctorat, Univ. de Caen, 2001.
[25] Rivoal, T., Séries hypergéométriques et irrationalité des valeurs de la fonction zêta. J. Théor. Nombres Bordeaux15 (2003), 351-365. · Zbl 1041.11051
[26] Sorokin, V.N., Hermite-Padé approximations for Nikishin’s systems and irrationality of ζ(3). Uspekhi Mat. Nauk [Russian Math. Surveys]49:2 (1994), 167-168. · Zbl 0827.11042
[27] Sorokin, V.N., A transcendence measure of π2. Mat. Sb. [Russian Acad. Sci. Sb. Math.] 187:12 (1996), 87-120. · Zbl 0876.11035
[28] Sorokin, V.N., Apéry’s theorem. Vestnik Moskov. Univ. Ser. I Mat. Mekh. [Moscow Univ. Math. Bull.] 53:3 (1998), 48-52. · Zbl 1061.11501
[29] Sorokin, V.N., One algorithm for fast calculation of π4. Preprint (Russian Academy of Sciences, M. V. Keldysh Institute for Applied Mathematics, Moscow, 2002), 59 pages; http://www.wis.kuleuven.ac.be/applied/intas/Art5.pdf.
[30] Vasilenko, O.N., Certain formulae for values of the Riemann zeta-function at integral points. Number theory and its applications, Proceedings of the science-theoretic conference (Tashkent, September 26-28, 1990), 27 (Russian).
[31] Vasilyev, D.V., On small linear forms for the values of the Riemann zeta-function at odd points. Preprint no. 1 (558) (Nat. Acad. Sci. Belarus, Institute Math., Minsk, 2001).
[32] Viola, C., Birational transformations and values of the Riemann zeta-function. J. Théor. Nombres Bordeaux15 (2003), ?-? · Zbl 1074.11041
[33] Wilf, H.S., Zeilberger, D., An algorithmic proof theory for hypergeometric (ordinary and “q”) multisum/integral identities. Invent. Math.108:3 (1992), 575-633. · Zbl 0739.05007
[34] Zlobin, S.A., Integrals expressible as linear forms in generalized polylogarithms. 71:5 (2002), 782-787. · Zbl 1049.11077
[35] Zlobin, S.A., On some integral identities. Uspekhi Mat. Nauk [Russian Math. Surveys]57:3 (2002), 153-154. · Zbl 1058.11057
[36] Zudilin, W., Difference equations and the irrationality measure of numbers. Collection of papers: Analytic number theory and applications, Trudy Mat. Inst. Steklov [Proc. Steklov Inst. Math.]218 (1997), 165-178. · Zbl 0910.11032
[37] Zudilin, W., Irrationality of values of Riemann’s zeta function. Izv. Ross. Akad. Nauk Ser. Mat. [Russian Acad. Sci. Izv. Math.] 66:3 (2002), 49-102. · Zbl 1114.11305
[38] Zudilin, W.V., One of the numbers ζ(5), ζ(7), ζ(9), ζ(11) is irrational. Uspekhi Mat. Nauk [Russian Math. Surveys]56:4 (2001), 149-150. · Zbl 1047.11072
[39] Zudilin, W., Arithmetic of linear forms involving odd zeta values. J. Théor. Nombres Bordeaux, to appear. · Zbl 1156.11327
[40] Zudilin, W., An elementary proof of Apérys theorem. E-print math.NT/0202159 (February 2002).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.